MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM 7MM X 21 CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL FREEFORM 7MM X 21 CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SCR120721
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31131258) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00798, 3008114965-2023-00800, and 3008114965-2023-00801.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure in a highly tortuous anatomy targeting a distal m2 wide neck (parent vessel of the m2 is 1.5mm) 9mm x 6mm aneurysm that required a neuroform atlas® stent system (stryker), after framing the aneurysm with a micrusphere coil, the physician chose to use a 7mm x 13.9cm cerepak uniform coil (fcx100713 / 31098464) for the second coil.Minor resistance was noted when pushing the coil through the introducer sheath towards the manual break area of the wire.The physician noted that the coil unsheathed without a kink in the wire.The cerepak uniform coil did not detach after three attempts with the cerepak detachment handle (mdh1 / 102109430).Manual break of the coil was attempted without success.The cerepak uniform coil was completely removed.It was reported that the coil was unstretched and intact.The next coil used in the case was a 7mm x 21cm cerepak freeform (scr120721 / 31131258).There was no issue unsheathing or advancing the coil.However, the freeform coil did not detach after one attempt with the original handle (from lot 102109430).A second cerepak detachment handle (mdh1 / 1014566956) was opened and used.The freeform coil did not detach after two attempts with the new handle.Manual break of the coil was attempted without success.The coil was completely removed unstretched and intact without any patient issue.After two unsuccessful attempts to use cerepak, the physician transitioned to non-cerepak coils for the remainder of the case.There was no negative patient impact.On 09-nov-2023, additional information was received.The information indicated that the microcatheter used was a headway® duo 156 microcatheter (microvention).The same microcatheter was used with the two cerepak coils.The micrussphere coil was an 8mm x 16cm micrusphere xl 10 stretch resistant coil (ssr10081620).The order of the detacher handle used is as follows: the first handle used was from lot 102109430.The second handle used was from lot 1014566956.The reported issues did not result in any clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6) the purpose of this mdr submission is to report that the product was received in the product analysis lab on 15-nov-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00798, 3008114965-2023-00800, and 3008114965-2023-00801.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 7mm x 21cm cerepak freeform was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the embolic coil component was still attached.No deformities were noted on the detachment tube.No defects were noted on the loop wire.No contamination was found on the distal end.The pull wire broke at 11.5 cm from the manual break and was not translated.The inner tube was not returned for evaluation.The manual break was attempted at the proper location.The pull wire was removed from the delivery system using an instron tester, and the coil detached at 208 gram-force (gf).The wire broke during the attempts to detach the coil, and two (2) kinks were noted on the main delivery tube.The pull wire was inspected, and the dimensions of the kink feature were found to be 0.00713 inch for height, and 0.01272 inch for width.The ablation pattern was located at 6.6cm towards the distal end.The pull wire outer diameter (od) was found to be 0.0019 inches, and 0.0022 inch at the polytetrafluoroethylene (ptfe) area.There were no visual defects.No evidence of ptfe delamination nor unintentional weld was noted.The peek tube was dissected from the distal and proximal end, and there was no evidence of pebax reflow or glue on the distal end of the peek tube.The distal and proximal inner diameters (id) of the peek tube were measured and found to be within specifications.Blood residues were found obstructing the peek lumen.A review of manufacturing documentation associated with this lot (31131258) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported regarding the failed detachment of the embolic coil was confirmed based on the broken condition of the pull wire and the coil still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00798, 3008114965-2023-00799, 3008114965-2023-00800, and 3008114965-2023-00801.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM 7MM X 21 CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18145746
Report Number3008114965-2023-00799
Device Sequence Number7016278
Product Code KRD
UDI-Device Identifier10886704083207
UDI-Public10886704083207
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberSCR120721
Device Lot Number31131258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer11/15/2023
12/15/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date11/28/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO 156 MICROCATHETER (MICROVENTION); MECHANICAL DETACHMENT HANDLE; MECHANICAL DETACHMENT HANDLE; MICRUSPHERE XL 8MMX16CM; NEUROFORM ATLAS® STENT SYSTEM (STRYKER)
Patient SexUnknown